Mathematische Annalen

, Volume 259, Issue 1, pp 131–144 | Cite as

Axial isometries of manifolds of non-positive curvature

  • Werner Ballmann


Manifold Axial Isometry 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ballmann, W.: Einige neue Resultate über Mannigfaltigkeiten nicht positiver Krümmung. Dissertation, Bonn, 1977Google Scholar
  2. 2.
    Bishop, R., O'Neill, B.: Manifolds of negative curvature. Trans. Am. Math. Soc.145, 1–49 (1969)Google Scholar
  3. 3.
    Cheeger, J., Ebin, D.G.: Comparison theorems in Riemannian geometry. Amsterdam, Oxford, New York: North-Holland/American Elsevier 1975Google Scholar
  4. 4.
    Chen, S.S., Eberlein, P.: Isometry groups of simply connected manifolds of nonpositive curvature. Ill. J. Math.24, 73–103 (1980)Google Scholar
  5. 5.
    Eberlein, P.: Geodesic flow in certain manifolds without conjugate points. Trans. Am. Math. Soc167, 151–170 (1972)Google Scholar
  6. 6.
    Eberlein, P.: Geodesic flows on negatively curved manifolds. II. Trans. Am. Math. Soc.178, 57–82 (1973)Google Scholar
  7. 7.
    Eberlein, P.: Some properties of the fundamental group of a Fuchsian maniford. Invent. Math.19, 5–13 (1973)Google Scholar
  8. 8.
    Eberlein, P.: Surfaces of nonpositive curvature. Mem. Am. Math. Soc.218, Providence, R.l.: Am. Math. Soc. 1979Google Scholar
  9. 9.
    Eberlein, P.: Lattices in spaces of nonpositive curvature. Preprint, Chapel Hill, 1979Google Scholar
  10. 10.
    Eberlein, P., O'Neill, B.: Visibility manifolds. Pacific J. Math.46, 45–109 (1973)Google Scholar
  11. 11.
    Gromov, M.: Manifolds of negative curvature. J. Differential Geometry13, 223–230 (1978)Google Scholar
  12. 12.
    Hedlund, G.: The dynamics of geodesic flows.Bull. Am. Math. Soc.45, 241–260 (1939)Google Scholar
  13. 13.
    Milnor, J.: A note on curvature and fundamental group. J. Differential Geometry2, 1–7 (1968)Google Scholar
  14. 14.
    Tits, J.: Free subgroups of linear groups. J. Algebra20, 250–270 (1972)Google Scholar
  15. 15.
    Yau, S.T.: Non-existence of continuous convex functions on certain Riemannian manifolds. Math. Ann.207, 269–270 (1974)Google Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • Werner Ballmann
    • 1
  1. 1.Mathematisches Institut der Universität BonnBonn 1Federal Republic of Germany

Personalised recommendations